Alert archive / Oklahoma / Freeze Warnings in 2021
Freeze Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Nov 4, 2021, 3:46 AM CDT for 4 counties in Arkansas; 8 counties in Oklahoma. It took effect at Nov 5, 2021, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2021, 3:46 AM CDT (08:46 UTC)
- In effect from
- Nov 5, 2021, 1:00 AM CDT
- Expired
- Nov 5, 2021, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 45 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770 WWUS74 KTSA 040846 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 346 AM CDT Thu Nov 4 2021 ARZ001-002-010-011-019-020-029-OKZ049-063-068-069-072-074>076- 041700- /O.NEW.KTSA.FZ.W.0006.211105T0600Z-211105T1400Z/ /O.CON.KTSA.FZ.W.0005.000000T0000Z-211104T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Delaware-Cherokee-Adair-Sequoyah-Haskell-Latimer- Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Grove, Jay, Tahlequah, Stilwell, Sallisaw, Stigler, Wilburton, and Poteau 346 AM CDT Thu Nov 4 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees this morning in a few low lying, sheltered areas. More widespread sub-freezing temperatures are likely tonight into Friday morning. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...Until 9 AM CDT this morning...and from 1 AM to 9 AM CDT Friday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$ OKZ053-073-041700- /O.NEW.KTSA.FZ.W.0006.211105T0600Z-211105T1400Z/ Choctaw-Pittsburg- Including the cities of Hugo and McAlester 346 AM CDT Thu Nov 4 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Choctaw and Pittsburg Counties. * WHEN...From 1 AM to 9 AM CDT Friday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$ OKZ058-041400- /O.CON.KTSA.FZ.W.0005.000000T0000Z-211104T1400Z/ Ottawa- Including the city of Miami 346 AM CDT Thu Nov 4 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...In Oklahoma, Ottawa, Delaware, Cherokee, Adair and Sequoyah Counties. In Arkansas, Benton, Washington AR and Crawford Counties. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...These conditions will kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
953 WWUS74 KTSA 041513 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1013 AM CDT Thu Nov 4 2021 ARZ001-002-010-011-019-020-029-OKZ049-053-063-068-069-072>076- 050000- /O.CON.KTSA.FZ.W.0006.211105T0600Z-211105T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Delaware-Cherokee-Adair-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Grove, Jay, Tahlequah, Stilwell, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 1013 AM CDT Thu Nov 4 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Sub- freezing temperatures are likely tonight into Friday morning. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From 1 AM to 9 AM CDT Friday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
531 WWUS74 KTSA 041959 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 259 PM CDT Thu Nov 4 2021 ARZ001-002-010-011-019-020-029-OKZ049-053-063-068-069-072>076- 051400- /O.CON.KTSA.FZ.W.0006.211105T0600Z-211105T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Delaware-Cherokee-Adair-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Grove, Jay, Tahlequah, Stilwell, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 259 PM CDT Thu Nov 4 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Sub- freezing temperatures are likely tonight into Friday morning, especially in low lying sheltered areas. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From 1 AM to 9 AM CDT Friday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which may be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
740 WWUS74 KTSA 050805 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 305 AM CDT Fri Nov 5 2021 ARZ001-002-010-011-019-020-029-OKZ049-053-063-068-069-072>076- 051400- /O.CON.KTSA.FZ.W.0006.000000T0000Z-211105T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Delaware-Cherokee-Adair-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Grove, Jay, Tahlequah, Stilwell, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 305 AM CDT Fri Nov 5 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Low temperatures around 30 degrees remain possible through early Friday morning, especially in low lying sheltered areas. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From 1 AM to 9 AM CDT Friday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 4, 3:40 AM CDT, 6 minutes earlier.
Area forecast discussion, Nov 4, 3:40 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
340 AM CDT Thu Nov 4 2021
.DISCUSSION...
Satellite trends continue to show low clouds gradually clearing
from the northeast over a large part of northwest Arkansas and
northeast Oklahoma, and to a lesser extent far southeast OK. Dew
points have remained in the upper 30s and lower 40s across the
area and as such, once radiational cooling kicks in, fog has
developed rather quickly where skies are clearing. This is also
keeping temps above freezing so far at least, but as we still have
some time before sunrise will allow the current freeze warning to
run as is with temps falling through the 30s. Model trends
continue to show low clouds will be stubborn through tonight
across northeast OK, while generally clear from southeast OK
through northwest AR. Thus there will be potential for widespread
light freeze roughly KMLC-KGRV. Have issued another freeze
warning for tonight in those areas, but at this time the potential
for a hard freeze appears very low.
A trend toward warmer temperatures will commence Friday with
increasing southerly low level flow and rising heights across the
southern plains. This will set up a nice, albeit breezy weekend
across the area, with above normal temps continuing into early
next week at least. The next system will approach the area by
mid- week resulting in a chance of showers and possibly
thunderstorms at the end of the forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 56 39 61 41 / 0 0 0 0
FSM 57 34 61 36 / 0 0 0 0
MLC 56 34 60 37 / 0 0 0 0
BVO 56 38 59 39 / 0 0 0 0
FYV 56 30 58 33 / 0 0 0 0
BYV 56 30 57 35 / 0 0 0 0
MKO 53 36 58 38 / 0 0 0 0
MIO 56 36 58 39 / 0 0 0 0
F10 56 36 60 38 / 0 0 0 0
HHW 56 35 59 35 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning until 9 AM CDT this morning for OKZ049-058-063-
068-069-072-074>076.
Freeze Warning from 1 AM to 9 AM CDT Friday for OKZ049-053-063-
068-069-072>076.
AR...Freeze Warning until 9 AM CDT this morning for ARZ001-002-010-
011-019-020-029.
Freeze Warning from 1 AM to 9 AM CDT Friday for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...14
LONG TERM....14Hazardous weather outlook, Nov 3, 5:04 PM CDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 504 PM CDT Wed Nov 3 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 504 PM CDT Wed Nov 3 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. POOR VISIBILITY. RISK...Limited. AREA...Northwest Arkansas and Parts of Southeast and far Eastern Oklahoma. ONSET...After Midnight. DISCUSSION... Cloud cover is expected to slowly scatter out overnight tonight across northwest Arkansas and also parts of eastern Oklahoma. In response, a light freeze is forecast over much of northwest Arkansas and also parts of southeast and far eastern Oklahoma. A Freeze Warning is in effect from 1 AM to 9 AM Thursday for these locations. Precautions should be taken to protect small plants and tender vegetation. Also within areas where cloud cover clears tonight, patchy areas of fog will be possible late tonight into Thursday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Dense Fog Potential. FRIDAY THROUGH TUESDAY...No Hazards. EXTENDED DISCUSSION... Patchy areas of fog will remain possible into Thursday morning across parts of northwest Arkansas and also eastern Oklahoma. Freezing temperatures are expected over a larger area Thursday night into early Friday morning. Gusty south winds will return by early next week with above normal temperatures. weather.gov/tulsa contains additional information.
Nearby
Freeze Warnings in Oklahoma, 2021Freeze Warnings in Arkansas, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.